Alert archive / South Dakota / Tornado Warnings in 2011
Tornado Warning 11, NWS Rapid City, SD
NWS Rapid City, SD issued this tornado warning at Jun 12, 2011, 6:01 PM MDT for Butte County, Harding County, South Dakota. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2011, 6:01 PM MDT (00:01 UTC)
- Expired
- Jun 12, 2011, 6:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
Counties Butte County, SD, Harding County, SD
The radar
The Rapid City radar (KUDX), 137 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:12 PM MDT | TSTM WND GST 79 | 26 Nw Castle Rock, SD | REPORTED BY INDIAN BUTTE RAWS...INBS2. TIME ESTIMATED BASED ON RADAR. TORNADIC SIGNATURE ON RADAR PASSED ABOUT 3 MILES TO THE NORTH. |
| Jun 12, 6:20 PM MDT | TSTM WND GST 70 | 30 S Camp Crook, SD | WIND MOVED UNOCCUPIED OUTHOUSE 100 YARDS. |
| Jun 12, 6:50 PM MDT | TSTM WND GST 60 | 1 N Redig, SD | TWO ROAD CONSTRUCTION SIGNS AND SOME CONES WERE BLOWN 500 FEET INTO A FIELD. |
| Jun 12, 6:50 PM MDT | HAIL 1 | 1 N Redig, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 10:24 PM MST | Severe Thunderstorm Watch | SPC | 157 days |
| Jun 12, 1:49 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.0 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
584
WFUS53 KUNR 130001
TORUNR
SDC019-063-130045-
/O.NEW.KUNR.TO.W.0011.110613T0001Z-110613T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
601 PM MDT SUN JUN 12 2011
THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN BUTTE COUNTY IN NORTHWESTERN SOUTH DAKOTA...
SOUTHWESTERN HARDING COUNTY IN NORTHWESTERN SOUTH DAKOTA...
* UNTIL 645 PM MDT
* AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 9 MILES SOUTHWEST OF GUSTAVE...OR 38 MILES NORTH
OF DOWNTOWN BELLE FOURCHE...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GUSTAVE AND REDIG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4505 10340 4508 10405 4524 10406 4528 10405
4538 10342
TIME...MOT...LOC 0002Z 264DEG 36KT 4519 10405
$$
SCHILD2 follow-up statements
930 WWUS53 KUNR 130025 SVSUNR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 625 PM MDT SUN JUN 12 2011 SDC019-063-130045- /O.CON.KUNR.TO.W.0011.000000T0000Z-110613T0045Z/ HARDING SD-BUTTE SD- 625 PM MDT SUN JUN 12 2011 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL BUTTE AND SOUTH CENTRAL HARDING COUNTIES UNTIL 645 PM MDT... AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 11 MILES SOUTHEAST OF GUSTAVE...OR 29 MILES SOUTHWEST OF BUFFALO...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... REDIG. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4515 10395 4525 10396 4538 10342 4505 10340 TIME...MOT...LOC 0025Z 267DEG 34KT 4520 10374 $$ SCHILD
109 WWUS53 KUNR 130046 SVSUNR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 646 PM MDT SUN JUN 12 2011 SDC019-063-130056- /O.EXP.KUNR.TO.W.0011.000000T0000Z-110613T0045Z/ HARDING SD-BUTTE SD- 646 PM MDT SUN JUN 12 2011 ...THE TORNADO WARNING FOR NORTH CENTRAL BUTTE AND SOUTH CENTRAL HARDING COUNTIES HAS EXPIRED... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT. REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTIONS OF BUTTE AND HARDING COUNTIES UNTIL 745 PM MDT. LAT...LON 4515 10395 4525 10396 4538 10342 4505 10340 TIME...MOT...LOC 0025Z 267DEG 34KT 4520 10374 $$ SCHILD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jun 12, 2:35 PM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 12, 2:35 PM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
235 PM MDT SUN JUN 12 2011
.DISCUSSION...CURRENT SURFACE ANALYSIS HAS LOW PRESSURE OVER EAST
CENTRAL WY...WITH SOUTHERLY FLOW TO THE EAST OF THE LOW ACROSS MUCH
OF THE CWA. WEAK WARM FRONT EXTENDS NORTHEAST OF THE LOW INTO THE
BLACK HILLS AREA AND NORTHWESTERN SD. UPPER LEVEL ANALYSIS SHOWS
STRONG SHORTWAVE TROF MOVING EASTWARD ACROSS WESTERN WY. ANOTHER
IMPULSE IS LOCATED ACROSS NORTHERN CO INTO SOUTHEAST WY...MOVING
NORTHEASTWARD. SKIES ARE PARTLY CLOUDY/MOSTLY SUNNY RIGHT NOW WITH
TEMPS IN THE 70S AND LOWER 80S. WINDS ARE SOUTHERLY AT MOST
LOCATIONS...GUSTING UP TO 30 MPH IN SPOTS. KUDX RADAR SHOWING A FEW
THUNDERSTORMS TRYING TO DEVELOP EARLY THIS AFTERNOON OVER THE
CWA...BUT HAVE HAD A HARD TIME SUSTAINING THEMSELVES TO THIS POINT.
REGIONAL RADARS SHOW MORE INTENSE STORMS NOW JUST SOUTH AND WEST OF
THE CWA...HEADING IN THIS DIRECTION.
ANOTHER ACTIVE LATE AFTERNOON AND EVENING IS ON TAP AS UPPER LEVEL
DISTURBANCES MOVE INTO THE AREA LATE THIS AFTERNOON AND SURFACE LOW
MOVES INTO THE BLACK HILLS AREA. LOW LEVEL MOISTURE CONTINUES TO
PUSH NORTHWARD INTO THE CWA...WITH DEWPOINTS IN THE 50S AND LOWER
60S. INSTABILITY WILL CONTINUE TO INCREASE...WITH CAPE VALUES OF
1500 TO 2500 J/KG IN PLACE ACROSS MUCH OF THE AREA. SHEAR WILL BE
SUFFICIENT FOR SUPERCELLS...STRONGEST ACROSS WESTERN INTO CENTRAL SD
THIS EVENING...AS LOW LEVEL JET INTENSIFIES. TORNADO WATCH HAS BEEN
ISSUED FOR NORTHEASTERN WY AND MUCH OF WESTERN SD UNTIL 02Z.
STORMS WILL BEGIN TO INCREASE IN COVERAGE AND INTENSITY SHORTLY AS
CAP ERODES IN MANY AREAS. THE UPPER LEVEL WAVE SHOULD ARRIVE BY
EARLY EVENING AND BRING MORE WIDESPREAD ACTIVITY THROUGH THE
EVENING...ESPECIALLY OVER NORTHERN PORTIONS OF THE CWA. THE GREATEST
THREAT FOR SEVERE STORMS WILL BE FROM NORTHEASTERN WY AND THE BLACK
HILLS...INTO THE NORTHWEST AND WEST CENTRAL SD PLAINS. LARGE HAIL
WILL BE THE BIGGEST THREAT FROM SEVERE STORMS...WITH STRONG WIND
GUSTS ALSO EXPECTED. AN ISOLATED TORNADO OR TWO IS A POSSIBILITY...
ESPECIALLY ACROSS FAR NORTHEASTERN WY INTO NORTHWESTERN SD...
NORTHEAST OF THE LOW AND NEAR THE WARM FRONT.
ANOTHER CONCERN WILL BE THE THREAT FOR HEAVY RAINFALL AND FLASH
FLOODING. PRECIPITABLE WATER IS PROGGED TO BE IN THE 1.00 TO 1.30
INCH RANGE FROM FAR NORTHEASTERN WY INTO MUCH OF WESTERN SD LATE
THIS AFTERNOON AND EVENING...WHICH IS ABOUT 150 PERCENT OF NORMAL.
SOME AREAS RECEIVED HEAVY RAINFALL YESTERDAY AND THE GROUND IS
RATHER SATURATED IN MANY AREAS. STORMS SHOULD MOVE AT A DECENT
SPEED...BUT THERE IS THE POSSIBILITY OF TRAINING STORMS. WITH GOOD
POTENTIAL FOR AT LEAST LOCALLY SIGNIFICANT RAINFALL...A FLASH FLOOD
WATCH IS IN EFFECT FOR FAR NORTHEASTERN WY AND MUCH OF WESTERN SD
THROUGH THE EVENING.
STORMS WILL MOVE OUT OF THE AREA LATER THIS EVENING AND OVERNIGHT.
AS SURFACE LOW MOVES SOUTH AND EAST OF THE AREA LATER TONIGHT AND
MONDAY...WINDS WILL SHIFT TO THE NORTH-NORTHWEST AND ATMOSPHERE WILL
DRY OUT A BIT. A FEW STORMS ARE POSSIBLE MONDAY AFTERNOON WITH THE
HEATING OF THE DAY...ESPECIALLY OVER THE BLACK HILLS. THE THREAT FOR
SEVERE STORMS WILL BE LOW ON MONDAY...BUT A STRONG TO POSSIBLY
SEVERE STORM OR TWO CERTAINLY LOOKS POSSIBLE...ESPECIALLY FROM THE
BLACK HILLS EASTWARD. HIGHS MONDAY WILL BE IN THE 70S AND LOWER
80S.
ANOTHER STRONG WAVE WILL CROSS THE REGION LATER MONDAY NIGHT INTO
TUESDAY...BRINGING MORE SHOWERS AND THUNDERSTORMS. BEST CHANCES LOOK
TO BE OVER NORTHWESTERN SD. HIGHS WILL BE IN THE 70S TO NEAR 80
DEGREES. THE AREA WILL DRY OUT TUESDAY NIGHT INTO WEDNESDAY.
EXTENDED...A WEAK UPPER LEVEL RIDGE WILL BRING DRY CONDITIONS TO THE
AREA ON WEDNESDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS
THE NORTHERN PLAINS FROM THURSDAY THROUGH SATURDAY...BRINGING DAILY
CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND TSTMS. TEMPS
WILL REMAIN NEAR OR SLIGHTLY WARMER THAN AVERAGE THRU THE PERIOD.
&&
.AVIATION...THRU 06Z...SCT TSTMS WILL DEVELOP THIS AFTERNOON AND
EVENING. SOME OF THE TSTMS MAY BE SEVERE WITH LARGE HAIL/DAMAGING
WIND GUSTS. LOCAL MVFR/IFR CONDS CAN BE EXPECTED IN AND NEAR ANY
STORMS...OTHERWISE VFR CONDS ARE EXPECTED. AFT 06Z LOCAL AREAS OF
MVFR/IFR CONDS DUE TO CIGS/FOG ARE POSSIBLE ON THE PLAINS OF NERN
WY/WRN SD. CONDITIONS WILL IMPROVE AFT 15Z.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH FROM 3 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL
RIVER-HAAKON-HARDING-HERMOSA FOOT HILLS-JACKSON-NORTHERN
BLACK HILLS-NORTHERN FOOT HILLS-NORTHERN MEADE CO PLAINS-
PENNINGTON CO PLAINS-PERKINS-RAPID CITY-SHANNON-SOUTHERN
BLACK HILLS-SOUTHERN FOOT HILLS-SOUTHERN MEADE CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-ZIEBACH.
WY...FLASH FLOOD WATCH FROM 3 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR NORTHEASTERN CROOK-WYOMING BLACK HILLS.
&&Hazardous weather outlook, Jun 12, 11:20 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1120 AM MDT SUN JUN 12 2011 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-131300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1120 AM MDT (1220 PM CDT) SUN JUN 12 2011 ...FLASH FLOOD WATCH LATE THIS AFTERNOON AND EVENING FOR FAR NORTHEASTERN WYOMING AND MUCH OF WESTERN SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A WARM AND MOIST AIR MASS ACROSS THE AREA TODAY WILL COMBINE WITH ANOTHER UPPER LEVEL DISTURBANCE TO BRING SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BE SEVERE LATE THIS AFTERNOON AND EVENING. LARGE HAIL WILL BE THE PRIMARY THREAT WITH ANY SEVERE STORMS...BUT STRONG WIND GUSTS ARE ALSO POSSIBLE. AN ISOLATED TORNADO OR TWO IS POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING...MAINLY FROM FAR NORTHEASTERN WYOMING INTO NORTHWESTERN SOUTH DAKOTA. HEAVY RAINFALL IS ALSO LIKELY WITH SOME OF THE STORMS AND COULD PRODUCE FLASH FLOODING. THE GREATEST THREAT FOR FLASH FLOODING LOOKS TO BE FROM THE BLACK HILLS INTO THE NORTHWEST AND WEST CENTRAL SOUTH DAKOTA PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST EACH DAY OVER VARIOUS PARTS OF THE AREA AS SEVERAL DISTURBANCES MOVE THROUGH. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Jun 12, 4:26 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
426 PM MDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 18 NE WRIGHT 43.93N 105.25W
06/12/2011 E60.00 MPH CAMPBELL WY TRAINED SPOTTER
&&
MERICKSOLocal storm report, Jun 12, 4:36 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
436 PM MDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 2 W FAIRBURN 43.69N 103.25W
06/12/2011 E60.00 MPH CUSTER SD PUBLIC
0430 PM HAIL 2 W FAIRBURN 43.69N 103.25W
06/12/2011 E0.88 INCH CUSTER SD PUBLIC
&&
MERICKSOLocal storm report, Jun 12, 4:48 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
448 PM MDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 3 SE FAIRBURN 43.66N 103.16W
06/12/2011 E60 MPH CUSTER SD TRAINED SPOTTER
&&
MERICKSOLocal storm report, Jun 12, 5:32 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
532 PM MDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST CARLILE 44.48N 104.80W
06/12/2011 E60.00 MPH CROOK WY TRAINED SPOTTER
0505 PM TSTM WND GST 4 SE FOLSOM 43.80N 102.81W
06/12/2011 E65.00 MPH CUSTER SD TRAINED SPOTTER
0515 PM HAIL 2 SE FARMINGDALE 43.95N 102.86W
06/12/2011 E0.88 INCH PENNINGTON SD TRAINED SPOTTER
&&
MERICKSOLocal storm report, Jun 12, 5:33 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
533 PM MDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 7 W DOWNTOWN HOT SPRING 43.43N 103.62W
06/12/2011 E1.00 INCH FALL RIVER SD LAW ENFORCEMENT
0355 PM HAIL 19 WNW ROCKYPOINT 44.97N 105.47W
06/12/2011 E1.00 INCH CAMPBELL WY PUBLIC
0403 PM HAIL W DOWNTOWN GILLETTE 44.29N 105.50W
06/12/2011 M1.25 INCH CAMPBELL WY LAW ENFORCEMENT
REPORTED ON WEST SIDE OF TOWN
0415 PM TSTM WND GST 18 NE WRIGHT 43.93N 105.25W
06/12/2011 E60.00 MPH CAMPBELL WY TRAINED SPOTTER
0430 PM TSTM WND GST 2 W FAIRBURN 43.69N 103.25W
06/12/2011 E60.00 MPH CUSTER SD PUBLIC
0430 PM HAIL 2 W FAIRBURN 43.69N 103.25W
06/12/2011 E0.88 INCH CUSTER SD PUBLIC
0440 PM TSTM WND GST 3 SE FAIRBURN 43.66N 103.16W
06/12/2011 E60.00 MPH CUSTER SD TRAINED SPOTTER
0505 PM TSTM WND GST CARLILE 44.48N 104.80W
06/12/2011 E60.00 MPH CROOK WY TRAINED SPOTTER
0505 PM TSTM WND GST 4 SE FOLSOM 43.80N 102.81W
06/12/2011 E65.00 MPH CUSTER SD TRAINED SPOTTER
0510 PM TSTM WND GST DEVILS TOWER 44.59N 104.71W
06/12/2011 E70.00 MPH CROOK WY PUBLIC
0510 PM HAIL 3 SE DEVILS TOWER 44.56N 104.67W
06/12/2011 E1.25 INCH CROOK WY PUBLIC
0510 PM TSTM WND GST 3 SE DEVILS TOWER 44.56N 104.67W
06/12/2011 E70.00 MPH CROOK WY PUBLIC
0510 PM HAIL DEVILS TOWER 44.59N 104.71W
06/12/2011 E1.25 INCH CROOK WY PUBLIC
0515 PM HAIL 2 SE FARMINGDALE 43.95N 102.86W
06/12/2011 E0.88 INCH PENNINGTON SD TRAINED SPOTTER
0518 PM HAIL HULETT 44.68N 104.60W
06/12/2011 E1.00 INCH CROOK WY TRAINED SPOTTER
MARBLE TO QUARTER SIZE HAIL COVERED THE GROUND. ALSO
HEAVY RAIN.
&&
BUNKERSLocal storm report, Jun 12, 5:48 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
548 PM MDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 8 W DOWNTOWN SPEARFISH 44.50N 104.02W
06/12/2011 E0.50 INCH LAWRENCE SD TRAINED SPOTTER
MARBLE TO DIME SIZE HAIL.
&&
BUNKERSThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:44 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Harding, Perkins | 61 min |
| Jun 12, 7:19 PM MDT | Severe Thunderstorm Warning | UNR | Harding, Perkins | 43 min |
| Jun 12, 8:01 PM MDT | Severe Thunderstorm Warning | UNR | Bennett | 59 min |
| Jun 12, 11:47 PM MDT | Severe Thunderstorm Warning | UNR | Todd | 58 min |
| Jun 13, 12:36 AM MDT | Severe Thunderstorm Warning | UNR | Todd, Tripp | 54 min |
Nearby
Tornado Warnings in South Dakota, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.